Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 121, NWS Tulsa, OK

April 25, 2005Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 7:28 PM CDT for Tulsa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 7:28 PM CDT (00:28 UTC)
Expired
Apr 25, 2005, 7:54 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 25, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 260027
SVRTSA
OKC143-260115-
/O.NEW.KTSA.SV.W.0121.050426T0028Z-050426T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 2 MILES NORTHWEST OF TULSA TO 7 MILES SOUTHWEST OF
  TULSA...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND
  BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3621 9600 3603 9603 3602 9576 3617 9577

$$
1 follow-up statement
000 
WWUS54 KTSA 260054
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT MON APR 25 2005

OKC143-260103-
/O.CAN.KTSA.SV.W.0121.000000T0000Z-050426T0115Z/
TULSA OK-
753 PM CDT MON APR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3621 9600 3603 9603 3602 9576 3617 9577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:02 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 25, 7:02 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT MON APR 25 2005

.MESOSCALE UPDATE...
THUNDERSTORMS HAVE INCREASED ALONG THE BOUNDARY IN NORTHEAST
OKLAHOMA FROM CREEK COUNTY INTO ROGERS COUNTY.  SURFACE WINDS
ARE NEARLY IN 180 DEGREE OPPOSITION ON EACH SIDE OF THE BOUNDARY
...RAISING THE POSSIBILITY OF A BRIEF NON-MESOCYCLONE
TORNADO WHILE ANY UPDRAFT IS FRESH.  ALL INTERESTS NEAR THE
STORMS SHOULD BE ALERT FOR THIS POSSIBILITY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005

...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
	ONSET....AFTER 3 PM

        AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
        ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 6 PM.

DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.

TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.

AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 25, 6:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 25 2005

OKZ064-260000-
CREEK OK-
630 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...MOUNDS...KIEFER
AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.
Local storm report, Apr 25, 6:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             3 WNW BRISTOW           35.85N 96.44W
04/25/2005  1.50 INCH        CREEK              OK   TRAINED SPOTTER

            REPORTED BY BRISTOW EM

&&

NMK
Local storm report, Apr 25, 6:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             BRISTOW                 35.83N 96.39W
04/25/2005  1.00 INCH        CREEK              OK   TRAINED SPOTTER

&&

NMK
Special weather statement, Apr 25, 6:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT MON APR 25 2005

OKZ049-260100-
PUSHMATAHA OK-
655 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 655 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF RATTAN...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CORINNE...
RATTAN...CLOUDY AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 25, 7:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             SPEER                   34.11N 95.56W
04/25/2005  1.00 INCH        CHOCTAW            OK   PUBLIC

&&

NMK
Special weather statement, Apr 25, 7:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT MON APR 25 2005

OKZ060>062-065>067-070>071-073-260500-
MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-PITTSBURG-ROGERS-TULSA-
WAGONER-

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 201 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
203 UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THE NEW WATCH INCLUDES 9 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

MAYES... OKMULGEE... ROGERS...
TULSA... WAGONER...

IN SOUTHEAST OKLAHOMA

MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...CHOUTEAU...CHECOTAH...EUFAULA...
CLAREMORE...CATOOSA...OKEMAH...MUSKOGEE...TULSA...WAGONER...
COWETA...MCALESTER...OKMULGEE AND HENRYETTA.

OKZ054>059-064-260115-
CRAIG-CREEK-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON-

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 201 FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 7 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... CREEK... NOWATA...
OSAGE... OTTAWA... PAWNEE...
WASHINGTON...

THIS INCLUDES THE CITIES OF...NOWATA...BARTLESVILLE...PAWHUSKA...
PAWNEE...MIAMI...VINITA AND SAPULPA.

OKZ049-053-063-068>069-072-074>076-260500-
ADAIR-CHEROKEE-CHOCTAW-DELAWARE-HASKELL-LATIMER-LE FLORE-
PUSHMATAHA-SEQUOYAH-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
203 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... DELAWARE...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... PUSHMATAHA...

THIS INCLUDES THE CITIES OF...SALLISAW...JAY...HUGO...TAHLEQUAH...
STIGLER...STILWELL...WESTVILLE...ANTLERS...CLAYTON...
POTEAU AND WILBURTON.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:11 PM CDTSevere Thunderstorm WarningTSAPittsburg68 min
Apr 25, 10:00 PM CDTSevere Thunderstorm WarningTSAHaskell60 min
Apr 25, 10:05 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 25, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore54 min
Apr 25, 10:50 PM CDTSevere Thunderstorm WarningTSAChoctaw56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.